|Scared it's PN
Jun 29, 2011
Hi Dr. Bob,
I had unprotected vaginal sex last month with my on and off boyfriend. About 3 or 4 weeks later, I started having tickling sensations all over my body. That lasted a few days...and now I have constant burning sensations all over my body. They are actually not that bad at night as it is in the day time. The burning sensations even appear of my face, neck, hands, arms, toes, legs, etc. I'm really scared. I've been looking this condition up on the internet everyday since i've had the symptoms (the past two weeks). Could this be PN/ARS? Does this sound like HIV-related peripheral neuropathy? I'm going to take a test at the 3 month mark...and I will donate a generous amount to your organization. Thanks Dr....you ARE the man!
| Response from Dr. Frascino
Unprotected sex is never a good idea whether your boyfriend is "on," "off" or "on and off"!
Your symptoms -- "tickling sensations all over my body...constant burning sensations all over my body..." -- are not suggestive of or worrisome for HIV-related acute retroviral syndrome (ARS) or peripheral neuropathy (PN). I'll post a link below that discusses HIV-associated PN.
Thanks for your support of The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly appreciated. In return I'm sending you my good-luck/good-health karma that you are now and will forever be HIV free.
Good luck. Be well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.